naproxen

Options

After finally getting my GP to put me on naproxen. which is great for my pain...I seem to be getting a lot of side effects...ie breathlessness, swollen stomach to the point its so stretched it hurts also pins and needles pains in pegs at night....has anyone else had this? I have only been taking them a week.

Comments

  • stickywicket
    stickywicket Member Posts: 27,722
    Options

    Go back to your GP. Don't try to sit it out. Naproxen can have serious side effects and there are other options you can take. https://www.nhs.uk/medicines/naproxen/

    Did your GP prescribe a stomach protecting med with it? Omeprazole or lansoprazole? They should have done.

    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright
  • Ellen
    Ellen Moderator Posts: 1,668
    Options

    @rosie159

    I hope you have taken some medical advice now regarding your naproxen?

    If you can't get hold of a GP you can usually speak to your pharmacist or even contact 111 for advice.

    Do let us know the outcome if you can.

    best wishes

    Ellen.

  • frogmorton
    frogmorton Member Posts: 29,550
    Options

    A lot of people can't take nsaids for various reasons some because they have asthma and my own mum couldn't take them due to a heart condition.

    I personally don't like the sound of that at all and would want to check it was normal. I usually try my pharmacist first because I can get hold of him really easily. Gp not so easy!

    @stickywicket is right about taking a PPI with it proton pump inhibitor like lansoprazole.

    Take care

    Toni xx

  • Fran54
    Fran54 Member Posts: 212
    Options

    Hi rosie159

    I take Naproxen for my knee pain and my Doctor gave me Omeprazole to take as well to protect the stomach lining.

    I tend to only take the meds for no more than 2 or 3 days at the most at one time, as I find they can give me constipation, but apart from that no other side effects like you are experiencing. I hope that you have been able to talk to your GP and/or Pharmacist by now as it does seem rather worrying.

    Take care.

    Frances.

  • Loggiemod
    Loggiemod Member Posts: 228
    Options

    Hi @rosie159 I agree that if you are having side-effects you should go back to your GP. Luckily the only side effect I have is mouth ulcers.

    I always have the same convesation with the dentist

    "You have mouth ulcers"

    "yes I always have them"

    "Have you seen a specialist?"

    "Yes, you refered me a few years ago"

    Still passes the time in the dentist's chair😁

  • rosie159
    rosie159 Member Posts: 35
    Options

    Thanks guys

    I have been taking 2 omeprazole a day for yrs as my stomach is that bad...just think it is me. Weeks later and I am still bloated. Researched other meds but all side effects outway pain relief. Maybe going to try a TENS machine again and trying to find a reflexologist as I lost my last one before COVID.

  • stickywicket
    stickywicket Member Posts: 27,722
    Options

    I'm still nattered about that naproxen. Try asking your pharmacist for advice.

    Remember, side effects aren't compulsory. Just because they have to be listed doesn't mean to say everyone will get them. Again, pharmacists are a great source of advice.

    TENS and reflexology do sound harmless. This site might (or might not) be useful for finding a reflexologist. https://www.aor.org.uk/custom/far-search/

    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright
  • Manningj
    Manningj Member Posts: 13
    Options

    Definitely take the Omeprazole. I have been taking Naproxen almost daily for past six months. Just can’t manage without it. It can cause stomach cramps though.

  • rosie159
    rosie159 Member Posts: 35
    Options

    i take the omeprazole anyway have done for years. I am still suffering side effects from naproxen weeks on must just be it did not agree with me.

    I am back to the drawing board.

  • DeborahR
    DeborahR Member Posts: 5
    Options

    Hi @rosie159 , I'm new on here so please tell me to shutup if someone has already suggested it, but you mention you've been taking Omeprazole for years? I took Omeprazole for 2 years but it stopped having the desired effect so my doctor changed it to Esomeprazole and that works far better for me. Perhaps changing the PPI might help with the side effects of Naproxen? I believe there are several other types on the market.

  • frogmorton
    frogmorton Member Posts: 29,550
    Options

    @rosie159 are you still bloated weeks after stopping taking it?

    If so i would be seeing my Dr in your shoes. That can't be right🤨

    Take care

    @DeborahR I take lansoprazole never 'shut up' all of our inputs are valuable it's great you are trying to help that's what this is all about here.

    Toni xx